MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 36IN 3-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 36IN 3-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J944H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 02/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.(b)(4).Investigation summary: an opened box with twelve packets of product code j944h was returned to ethicon inc for analysis with the packaging closed.Upon initial inspection, of the sample, no external damages were observed on the packet.In order to evaluate the conditions of the returned samples, thirteen packets were opened, and no defects were detected.The swage and attachment area was noted to be as expected.The needles were intact and no damages, breakage on the body, tip, or swage area were observed during evaluation.Functional test was performed, to needle by resistance and met the requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, weight, bmi at the time of index procedure? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? please provide name and full address of where to send the shipper kit for return of product.Please follow up with customer to see if they want a replacement box or credit.On what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? please describe any medical/surgical intervention required due to this needle breakage, including dates and results.Did the operating surgeon observe any needle deficiency or anomaly before or during use? what instruments were used to grasp the needle? where was the needle grasped during use? what was the size of the broken needle fragment? were the needle piece(s) retrieved during the same procedure? does the piece/device remain retained in the patient's tissue? if the piece(s) were retained, where are they located/in what structure? if retained, were there any patient consequences? if retained, are there plans for removal of any remaining fragments? how long was the surgery delayed? were there any unexpected outcomes or complications as a result of the prolonged surgery time? was the patient treatment altered in anyway due to the prolonged surgery time? if yes, please explain.Was the post-operative care changed due to this event? please specify.This medwatch report is in response to receipt of facility report #(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a vaginal delivery on (b)(6) 2022 and suture was used.During the procedure, while doing a repair following the delivery, the needle broke.The doctor was suturing when she noticed half of the needle had broken off.The doctor couldn¿t find it in the patient and took her back to our or for better visualization.An xray was done and showed that the missing half was still in the patient.The patient was taken to the main or where the on-call urologist was called to help.The doctors were still unable to locate and retrieve the missing half of the broken needle.This resulted in patient having prolonged hospitalization, intervention and temporary harm.Additional information was requested.

Brand Name
VCL CT BRD UD 36IN 3-0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13789744
Report Number2210968-2022-01853
Device Sequence Number14429611
Product Code GAM
UDI-Device Identifier10705031043640
UDI-Public10705031043640
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberJ944H
Device Catalogue NumberJ944H
Device Lot NumberRHMDDX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2022
Initial Report FDA Received Date03/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale